MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305905
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: it was reported by the distributor that the needle did not retract after usage.To aid in the investigation, one photo was received for evaluation by our quality team.The photo shows the packaging blister top web.As a sample was unavailable for return, a thorough sample investigation could not be completed.A device history record review was completed for provided material number 305905, lot number 1021251.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Investigation conclusion: based on the investigation and with no sample analysis the symptom reported by the customer could not be confirmed.We will continue monitoring the complaint trend for this product and symptom.With no sample analysis a probable root cause could not be offered.
 
Event or Problem Description
It was reported that the syringe 3ml ll w/ndl sftygld 23x1 rb experienced needle retraction failure.The following information was provided by the initial reporter: material no.: 305905 batch no.: 1021251.It was reported that the needle did not retract after usage.The defective syringe was discarded because of safety concerns and below is the packaging and the lot#1021251.The current inventory i have in stock has a different lot number of this product, there was a previous occurrence of similar issue with this product on the same unit some time ago, but this is first reporting to my attention.

Brand Name
SYRINGE 3ML LL W/NDL SFTYGLD 23X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12007716
Report Number1911916-2021-00560
Device Sequence Number19935681
Product Code FMI
UDI-Device Identifier30382903059059
UDI-Public30382903059059
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2025
Device Model Number305905
Device Catalogue Number305905
Device Lot Number1021251
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1